Wildfire, Ponce and Vicinity
- When
- July 10, 2:00 PM AST
- Where
- Ponce and Vicinity forecast zone
- Reported by
- Broadcast Media
Broadcast media reported bush and grass fires along the highway in the municipality of Salinas.
The observations and 24-hr trends suggested that red flag conditions would be met over Puerto Rico and Vieques.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
The observations and 24-hr trends suggested that red flag conditions would be met over Puerto Rico and Vieques.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 10, 9:49 AM AST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
949 AM AST THU JUL 10 2014
.UPDATE...SHOWERS WILL CONTINUE TO MOVE WWD ACROSS THE REGION AS
DRIER AIR MOVES IN THROUGHOUT THE DAY. ALTHOUGH THIS AIR MASS WILL
LIMIT THE SHOWER ACTIVITY...DIURNAL HEATING AND LOCAL EFFECTS IN
THE AFTERNOON MAY INDUCE THE DEVELOPMENT OF SHOWERS AND POSSIBLE
THUNDERSTORM OVER THE WESTERN AND WESTERN INTERIOR SECTORS OF
PUERTO RICO. SAHARAN DUST CONTINUES TO BE EXPECTED AFTER THE
PASSAGE OF A TROPICAL WAVE TONIGHT AND FRI MORNING...LINGERING
OVER THE REGION DURING THE WEEKEND.
AVIATION...VFR CONDITIONS EXPECTED DURING THE FCST PERIOD. SHRA
EXPECTED FOR TJMZ AND VCSH FOR TJBQ AFTER 17Z. WINDS FM THE EAST
AT 5 TO 25 KTS FM SFC UP TO 10 KFT.
MARINE...SEAS 6 FEET OR LESS AND WINDS STRENGTHENING TO NEAR 20KT
TODAY. THEREFORE...SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS MOST
OF THE LOCAL WATERS.
FIRE WEATHER...NO CHANGE TO PREVIOUS FIRE WEATHER DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 419 AM AST THU JUL 10 2014/
SYNOPSIS...TUTT WILL REMAIN DOMINANT WX FEATURE THROUGH MID NEXT WEEK
WITH MID-UPPER LEVEL RIDGE EXPECTED TO BUILD OVR THE REGION LATE
NEXT WEEK. A PAIR OF TROPICAL WAVES WILL MOVE ACROSS THE ERN CARIB
SEA DURING THE NEXT 36 HRS WITHOUT MUCH IMPACTS.
DISCUSSION...SIGNIFICANT DRYING EXPECTED TO TAKE PLACE THIS
MORNING AHEAD OF A TROPICAL WAVE CURRENTLY OVER THE E CARIBBEAN.
THIS DRYING IS SUPPORTED BY LATEST BLENDED AND LPW PRODUCTS AND
0720Z GOES SOUNDER SCAN OVR THE E CARIBBEAN. A SECOND TROPICAL
WAVE ALONG 55W WILL MOVE ACROSS THE ERN CARIB TONIGHT AND EARLY
FRI. TIMING OF WAVE PASSAGE DOES NOT FAVOR MUCH CONVECTION OVR
LAND AREAS XCPT OVR ERN PR TONIGHT. WAVE AXIS REACHES 70W BY
18Z FRI WITH RAPID DRYING AND SAHARAN DUST ESTABLISHING QUICKLY
FRI AFTERNOON. SAHARAN DUST PERSISTS THROUGH THE WEEKEND WHILE
TUTT TO THE NORTH MAINTAINS AN OVERALL UPPER LEVEL CONVERGENT
PATTERN WITH VERY DRY MID-LEVEL ENVIRONMENT GREATLY SUPPRESSING
CONVECTIVE DEVELOPMENT.
AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HRS. DUST HAZE WILL
OVERSPREAD THE REGION AFTER 18Z FRI AND PERSIST THROUGH THE
WEEKEND WITH VSBY BETWEEN 6-8SM.
MARINE...WINDS STRENGTHEN TO NEAR 20KT THROUGH FRI MORNING THEN
DIMINISH CONSIDERABLY SAT THROUGH EARLY NEXT WEEK. SEAS 4-6 FT
THRU FRI THEN 3-5 FT SAT ON.
FIRE WEATHER...CURRENT OBS AND 24-HR TRENDS SUGGEST THAT RED FLAG
CONDITIONS WILL BE MET OVER PR AND VIEQUES LATER THIS MORNING
WHILE AT ST. CROIX IT WILL BE MORE MARGINAL/IFFY GIVEN THE CORE OF
DRIEST AIR WILL MOVE AROUND 12Z BEFORE TEMPS REACH THE 90S. IF IT
VERIFIES THERE IT WOULD BE BEFORE 18Z AS PWATS ARE EXPECTED TO
RECOVER RATHER QUICKLY. WILL ISSUE RFW'S FOR PR ZONES BY 6AM AND
DECIDE A BIT LATER ON ST. CROIX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 79 88 79 / 20 50 50 10
STT 90 79 89 79 / 10 50 50 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...RED FLAG WARNING UNTIL 5 PM AST THIS AFTERNOON FOR CULEBRA-SOUTH
COASTAL PLAINS AND MONA ISLAND-SOUTHERN HILLS.
VI...RED FLAG WARNING UNTIL 5 PM AST THIS AFTERNOON FOR ST CROIX.
COASTAL WATERS...&&
05/23HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 638 AM AST THU JUL 10 2014 AMZ710>745-PRZ001>013-111000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 638 AM AST THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 5 PM AST FOR THE SOUTHERN HILLS... SOUTH COASTAL PLAIN...MONA AND VIEQUES ISLANDS. PLEASE REFER TO THE FIRE WEATHER MESSAGE /RFWSJU/ AND THE FIRE WEATHER PLANNING FORECAST /FWFSJU/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-111000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 638 AM AST THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR SAINT CROIX UNTIL 5 PM AST TODAY. PLEASE REFER TO THE FIRE WEATHER MESSAGE /RFWSJU/ AND THE FIRE WEATHER PLANNING FORECAST /FWFSJU/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
2 wildfire. Local standard time, as filed.
Broadcast media reported bush and grass fires along the highway in the municipality of Salinas.
Press release from the Fire department office indicated that a house at Barrio Alm cigo was destroyed by bush fires in Yauco.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2014Every state in 2014This day in weather historyWarnings in Puerto Rico, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537402, 537403.